View Full Version : hair loss from allopurinol

04-29-2010, 03:36 PM
I am a 47 year old female. I started taking allopurinol 300mg once a day about 4 yrs ago. After I started taking it I noticed my scalp would burn and itch and my hair has been slowly falling out to where my crown is getting thinner and thinner every year. It's starting to get noticable. For a long time I thought it might be hormones due to my hysterectomy in 2001 but I didn't notice any symptoms until after I started taking allopurinol. My question is if I can get my doctor to switch prescriptions for the gout will my hair start to come back after all this or is the damage already done?

05-03-2010, 03:43 PM
If your hair loss was caused by your medication then it should return once you switch medications.

05-03-2010, 06:53 PM
Thank you Winston! This makes me feel so much better about the situation. Now I have something to look forward to.